advertisement
Question
Posted by: Louise | 2010/03/04

Low sex drive

My partner and I have a healthy sex life, but recently I have had no interest whatsoever. I still find my partner very sexy, but lately I just don''t feel very sexual myself. Please can you tell me if my medication affects my libido? I take ''Acitab-200'' for 5 days, for a recurrent HSV-1 infection.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Louise

Yes, in some cases it does affect libido.

The American Journal of the Medical Sciences published this article in 1983 already:

Cimetidine-Associated Depression and Loss of Libido in a Woman (PIERCE, J. RUSH JR., M.D.)

Abstract
A healthy young woman developed marked depression and loss of libido while taking cimetidine. Her symptoms promptly resolved after discontinuation of cimetidine suggesting that her symptoms represent an adverse drug reaction. Mental confusion and other neurologic symptoms have been attributed to cimetidine administration, but depression has not been previously reported. This case can not be explained by the presently accepted theory regarding the pathogenesis of cimetidine-associated central nervous system abnormalities

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Louise | 2010/03/06

I have completed meds and hopefully will be back to my old
self soon.

Thank you for the re-assurance.

Reply to Louise
Posted by: pharmacist | 2010/03/05

Hi Louise

Yes, in some cases it does affect libido.

The American Journal of the Medical Sciences published this article in 1983 already:

Cimetidine-Associated Depression and Loss of Libido in a Woman (PIERCE, J. RUSH JR., M.D.)

Abstract
A healthy young woman developed marked depression and loss of libido while taking cimetidine. Her symptoms promptly resolved after discontinuation of cimetidine suggesting that her symptoms represent an adverse drug reaction. Mental confusion and other neurologic symptoms have been attributed to cimetidine administration, but depression has not been previously reported. This case can not be explained by the presently accepted theory regarding the pathogenesis of cimetidine-associated central nervous system abnormalities

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement